Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 15, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Sep 11, 2014, 5:10 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2014, 5:10 AM CDT (10:10 UTC)
- Expired
- Sep 11, 2014, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WHUS43 KDLH 111010 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 510 AM CDT THU SEP 11 2014 MNZ037-WIZ001-111700- /O.NEW.KDLH.BH.S.0015.140911T1010Z-140911T1700Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 510 AM CDT THU SEP 11 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
1 follow-up statement
279 WHUS43 KDLH 111701 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1201 PM CDT THU SEP 11 2014 MNZ037-WIZ001-111815- /O.EXP.KDLH.BH.S.0015.000000T0000Z-140911T1700Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 1201 PM CDT THU SEP 11 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... NORTHEAST WINDS WILL GRADUALLY SWITCH TO THE NORTH AND DECREASE AS THE AFTERNOON WEARS ON. AS A RESULT...THE BEACH HAZARDS STATEMENT WHICH WAS IN EFFECT FOR THE TWIN PORTS BEACHES HAS NOW EXPIRED. $$ DAP
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 3:08 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 11, 3:08 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
308 AM CDT THU SEP 11 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 307 AM CDT THU SEP 11 2014
MUCH QUIETER IN THE SHORT TERM THIS MORNING WITH THE SURFACE LOW NOW
WELL OFF TO THE EAST MOVING INTO QUEBEC. WE STILL HAVE ENOUGH NORTH
FLOW AND COLD AIR ALOFT TO PRODUCE SOME WEAK LAKE EFFECT SHOWERS
OVER NORTHWEST WISCONSIN. AT THE UPPER LEVELS THE FLOW HAS RETURNED
TO WESTERLIES WITH A TROUGH AXIS EXTENDING FROM THE UPPER LOW OVER
QUEBEC WEST TO MONTANA. THERE IS A WEAK SHORTWAVE MOVING FROM NORTH
DAKOTA TO NORTHERN MINNESOTA THIS MORNING...BRINGING AN AREA OF MID
CLOUDS AND EVEN SOME SHOWERS TO NORTHERN MINNESOTA THIS MORNING. IN
FACT...THESE CLOUDS HAVE PUT THE BRAKES ON WHAT HAD BEEN AN
IMPRESSIVE RADIATIONAL COOLING NIGHT OVER NORTHERN MINNESOTA. MUCH
OF THE ARROWHEAD HAS FALLEN INTO THE MID 30S...BUT WHERE THE CLOUDS
MOVE IN TEMPS POP BACK UP INTO THE 40S. STILL...WILL NOT BE
SURPRISED TO GET SOME UPPER 20S MIN TEMPS OUT OF THE COOPS IN THAT
AREA.
TODAY CLOUDS ASSOCIATED WITH THE SHORTWAVE WILL CONTINUE TO MOVE
ACROSS THE FORECAST AREA...AND AFTER THEY CLEAR WE WILL GET SOME
DIURNALLY DRIVEN CUMULUS IN THE AFTERNOON. WE MAY EVEN GET SOME
SHOWERS OUT OF IT...AND HAVE INCLUDED SOME VERY SMALL POPS FOR RAIN
SHOWERS. STILL...HIGH TEMPS WILL ONLY GET INTO THE 50S ONCE AGAIN
TODAY DESPITE A LITTLE BIT OF SUNSHINE.
TONIGHT DIURNALLY DRIVEN CUMULUS SHOULD RAPIDLY FALL APART...AND WE
SHOULD GET CLEARING SKIES FOR MOST OF THE NIGHT ALONG WITH LIGHT
WINDS. THUS...EXPECT A VERY CHILLY NIGHT TONIGHT FOR MOST OF THE
FORECAST AREA...WITH MINS IN THE 30S EVERYWHERE...WITH A FEW UPPER
20S. HAVE ALSO INCLUDED PATCHY TO AREAS OF FROST NEARLY
EVERYWHERE. EXPECT TO NEED ANOTHER FROST ADVISORY/FREEZE WARNING
TONIGHT...BUT WILL LET THE CURRENT ONE EXPIRE AND ALLOW THE DAY
SHIFT ANOTHER LOOK AT CLOUD COVER BEFORE WE DETERMINE WHERE THESE
HEADLINES NEED TO BE.
FRIDAY THE UPPER LEVEL SHORTWAVE FINALLY SWINGS THROUGH THE
MIDWEST...AND FOR SEVERAL DAYS HAS BEEN INDICATING THAT SOME
STRATIFORM RAIN WILL SPREAD UP INTO THE AREA DURING THE DAY.
HOWEVER...GIVEN THE STRENGTH OF THE SURFACE RIDGE THIS HAS BEEN
SHIFTING SOUTH. THUS...HAVE LOWERED POPS SIGNIFICANTLY AND LIMITED
THEM TO THE AFTERNOON. HIGHS WILL ONCE AGAIN ONLY BE IN THE
50S...BUT HOPEFULLY WITH A BIT MORE SUNSHINE WILL NOT FEEL QUITE SO
CHILLY.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 307 AM CDT THU SEP 11 2014
A LONG WAVE TROF WILL CROSS OVER THE FA AND REACH THE CENTRAL GREAT
LAKES BY 12Z SATURDAY. THERE WILL EB JUST ENOUGH FORCING OVER THE
FAR EASTERN EDGE OF THE WI FA FOR SOME LOW POPS PRIOR TO 06Z.
SFC/UPPER RIDGING BUILDS INTO THE FA BEHIND IT. WITH SOME CLOUDS
LINGERING...THIS MAY PRECLUDE GOOD RADIATIONAL COOLING.
REGARDLESS...HAVE MAINTAINED A MENTION OF FROST OVER MUCH OF THE
AREA. MODEL DIFFERENCES IN MEAN RH/SUGGESTED CLOUD COVER ALSO PLAY
INTO FORECAST. CONFIDENCE IS LOW ON FROST POTENTIAL AND POSSIBLE
HEADLINES. SFC/UPPER RIDGE MOVES E OF THE AREA BY 00Z SUNDAY. THIS
ALLOWS A WAA REGIME TO EMERGE...BUT A BIT WEAK. SATURDAY NIGHT FINDS
AN UPPER LEVEL TROF MOVING ALONG THE INTERNATIONAL BORDER. WAA
CONTINUES AHEAD OF THE TROF WHILE A SFC LOW DRIFTS TO NEAR LAKE OF
THE WOODS BY 12Z SUNDAY. SOME SHOWERS SHOULD DEVELOP AHEAD OF THESE
FEATURES. THE SFC LOW REACHES NORTHERN LAKE SUPERIOR BY 12Z MONDAY.
IT DRAGS A COLD FRONT THROUGH THE FA WITH SOME SHOWERS OVER THE
EASTERN THIRD OF THE FA. BEHIND THE FRONT...SFC HIGH BUILDS OVER THE
REST OF THE FA. ANOTHER UPPER TROF DIVES SEWD ACROSS THE FA MONDAY.
HOWEVER...ATMOSPHERE IN THE VCNTY OF THE TROF IS LACKING MOISTURE
AND ONLY HAVE SMALL POPS FOR POTENTIAL SHOWERS. SFC RIDGING AFFECTS
THE FA MONDAY NIGHT THROUGH WEDNESDAY. A BIT STRONGER WAA IS
EXPECTED AND WARMER MIN AND MAX TEMPS WILL BE THE RESULT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1221 PM CDT THURS SEP 11 2014
HIGH AND MID LEVEL CLOUDS WILL CLIP THE NORTHWESTERN CORNER OF
MINNESOTA... BUT LOW CEILINGS SHOULD GENERALLY CONTINUE TO
IMPROVE WITH TIME. UPDATED FOR A POSSIBILITY OF FOG IN HIB IN THE
EARLY MORNING HOURS... THOUGH DRYING CONDITIONS MAY PREVENT
DEVELOPMENT... AND THIS MAY NEED TO BE AMENDED. THE NRLY FLOW OFF
LAKE SUPERIOR WILL KEEP THE VFR CIGS AROUND THE HYR TERMINAL
THROUGH THE NIGHT AND LIKELY MOST OF THE MORNING AND EARLY
AFTERNOON THURSDAY. EXPECT TO SEE A LESSENING IN THE CLOUD CANOPY
OVERALL... REACHING VFR CONDITIONS AND GUSTY NORTHERLY WINDS
DECREASING TO SPEEDS LESS THAN 5 KTS BY TOMORROW EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 54 38 54 37 / 10 10 10 10
INL 52 28 55 32 / 20 10 10 10
BRD 55 35 55 34 / 20 0 10 10
HYR 54 31 55 31 / 10 10 20 10
ASX 52 35 55 36 / 30 10 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ010>012-018-
019-025-026.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR LSZ121-
146>148.
&&
SHORT TERM...LE
LONG TERM...GSF
AVIATION...MCLOVINHazardous weather outlook, Sep 11, 4:09 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 409 AM CDT THU SEP 11 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-121130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 409 AM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOCATIONS ACROSS NORTHERN WISCONSIN WILL SEE RIVERS...CREEKS AND STREAMS REMAIN HIGH THIS MORNING FROM HEAVY RAINFALL TUESDAY NIGHT AND WEDNESDAY. RIVER LEVELS ARE EXPECTED TO GRADUALLY FALL TODAY. HOWEVER...BE ALERT FOR RISING WATERS. REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT. A FROST ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTH OF HIGHWAY 2 IN MINNESOTA THIS MORNING...WHERE TEMPERATURES HAVE FALLEN INTO THE MID 30S. SEE THE LATEST FROST ADVISORY PRODUCT FOR MORE INFORMATION. AREAS OF FROST WILL BE POSSIBLE AGAIN TONIGHT ALONG AND NORTH OF HIGHWAY 2 IN MINNESOTA...WITH PATCHY FROST TO THE SOUTH. ANOTHER FROST ADVISORY OR FREEZE WARNING IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST...OR A HARD FREEZE...WILL ONCE AGAIN BE POSSIBLE FRIDAY NIGHT OVER A LARGE PORTION OF THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-121130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 409 AM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS ACROSS LAKE SUPERIOR WILL ALLOW THE HAZARDOUS CONDITIONS TO PERSIST THROUGH THIS MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:52 PM CDT | Frost Advisory | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 17 hr |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.